Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 24, 2021, 1:06 PM CDT for Sheboygan County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2021, 1:06 PM CDT (18:06 UTC)
- Expired
- Aug 24, 2021, 1:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Milwaukee, WI
- Hail
- 0.25 in
- Wind
- 40
County Sheboygan County, WI
The radar
The Green Bay radar (KGRB), 89 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -344 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185
WWUS83 KMKX 241806
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
106 PM CDT Tue Aug 24 2021
WIZ052-241830-
Sheboygan WI-
106 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of Sheboygan County
through 130 PM CDT...
At 106 PM CDT, Doppler radar was tracking a strong thunderstorm over
Elkhart Lake, or near Plymouth, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sheboygan, Plymouth, Sheboygan Falls, Howards Grove, Oostburg,
Kohler, Random Lake, Elkhart Lake, Greenbush, Cascade, Adell, Waldo,
Glenbeulah, Haven, Silver Creek, Beechwood, Johnsonville, Gibbsville,
Batavia and Hingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4367 8771 4354 8801 4354 8816 4389 8816
4389 8774 4381 8773 4376 8770 4374 8771
4370 8770
TIME...MOT...LOC 1806Z 270DEG 15KT 4384 8799
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
PATTERSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 24, 9:17 AM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 24, 9:17 AM CDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 917 AM CDT Tue Aug 24 2021 .MESOSCALE DISCUSSION... (Issued 917 AM CDT Tue Aug 24 2021) Complex scenario with regard to convection across the area today. Several bands of strong storms are ongoing across southern and central Minnesota into central Wisconsin at this hour. Storm motion has been primarily east, with some development into the warmer and more unstable airmass to the south. There have been sporadic severe gusts with this activity, particularly with the initial band in central Wisconsin and the most westward band in southwestern Minnesota. As we go through the morning, it seems most likely that this convection will mostly push east, in alignment with storm motion vectors across the area. As such, not sure that we will see a scenario where a complex of storms "turns" and takes aim at the area. At the same time, the very unstable airmass south of the current activity will be supportive of additional development to the south on various outflow boundaries, especially this afternoon. Think this is the more likely scenario for today. This should result in a gradual uptick in convection across the area from northwest to southeast late this morning into this afternoon and evening. Any storms will have the potential of producing strong wind gusts, heavy rain and lots of lightning. Boxell && .SHORT TERM... (Issued 413 AM CDT Tue Aug 24 2021) Today through Wednesday: Well this is one challenging forecast today as there is little model agreement and a lot of uncertainty. However, the main focus will be on two things and how they play out this morning: 1. The ongoing line of strong to severe thunderstorms across the Dakotas and moving into MN/IA this morning. 2. The increasing heat and humidity with heat indices approaching the century mark today and Wednesday. We continue to monitor the upstream convection working its way along the ND/SD border and into MN/IA. A lot of disagreement between the various models on timing, track, and evolution, but a few align with the current radar trends, such as the HREF and a couple runs of the HRRR. These storms developed overnight ahead of a surface low centered over the western Dakotas with a warm front extending eastward across the eastern Dakotas and MN. The line of stronger storms continues to follow the warm front east-southeastward along the CAPE gradient and leading edge of the higher moisture access. Given the current radar trends and the favorable environment out ahead of the line with steep mid-level lapse rates, WAA, nose of LLJ, lift along the warm front along with ample moisture (dewpoints in the 70s) and increased CAPE exceeding 2000 J/kg, it should be enough to support this activity to persist through the morning and make it into central WI earlier this afternoon. the current estimates could see it arrive as early as 18z. With daytime heating priming the environment across south and central WI ahead of the main line, we could see the potential for stronger to severe storms as the line pushes through WI. Gusty to damaging winds will be the main concern especially given the steep low- level lapse rates progged to develop through the morning. Also could see additional storm development behind the main line and bring additional rounds of potentially strong to severe storms through southern WI later this afternoon and maybe another round overnight into Wednesday. However, as this system progresses into our area, it is progged to move away from the more favorable deep layer shear and will likely need to rely more on mesoscale processes and their cold pools to maintain its strength. Also seeing some convection develop and lift northward across southern MN ahead of the main line with an increase in clouds and lower reflectivities spreading into southwestern WI this morning. If this trend continues, it could limit temps and destabilization. Thus a bit of uncertainty remains with the afternoon potential for stronger/severe storms in our CWA. However, with the more favorable setup and current radar trends, confidence is increasing that we see some of this activity affect central and southern WI this this afternoon. Additionally, with the increased southern flow advecting temps in the upper 80s to low 90s and dewpoints in the 70s, will have to monitor for higher heat indices today climbing into the upper 90s and nearing 100 degrees. These conditions will be conditional based on the extent of the cloud cover from this morning's activity. Wednesday the forecast will be dependent on this afternoon's and overnight's activity. Could see some of the showers and storms linger into the morning as a mid-level ripple of vorticity works its way across WI, but chances decrease through the afternoon ahead of a cold front which looks to push into WI later in the day. Also the heat and higher humidity looks to continue with the persistent southerly flow ahead of the cold front and could see higher heat indices again in the upper 90s and approaching 100 degrees if the clouds do not linger too long. Wagner && .LONG TERM... (Issued 413 AM CDT Tue Aug 24 2021) Wednesday night through Monday: A weak cold front will slide into nrn IL Wed nt and then stall through Thu nt. The front will extend nwwd to srn MN where a sfc trough will develop nwd from the Great Plains. A swly LLJ and associated thetae advection will develop over this area with multiple rounds of thunderstorms from MN into central WI, and portions of srn WI for Thu-Fri nt. Would expect at least a marginal threat of SVR storms during this time. PWs will remain very high and if repeated rounds of mdt to heavy rain do occur, flooding problems may result. The upper level flow will become more amplified for the weekend as a deeper upper trough tracks from the Pacific NW to the nrn Great Lakes and Ontario. Thus a warm front will lift nwd with a continuation of very warm and humid conditions. The cold frontal passage will occur either Sun or Sun nt with good chances for more showers and storms. High pressure will then build into the region for a couple days. Gehring && .AVIATION... (Issued 917 AM CDT Tue Aug 24 2021) VFR will prevail this morning into mid day, before thunderstorm chances increase from the west and northwest through the afternoon and into the evening hours. MVFR to IFR will be likely in and around thunderstorm activity, with heavy rain, lightning, and gusty winds likely. Prevailing winds will be from the south and southwest, though speeds and directions may be erratic at times due to thunderstorm activity. Boxell && .MARINE... (Issued 413 AM CDT Tue Aug 24 2021) Light to moderate southerly winds will remain in place today through Wednesday as a surface low lifts northeastward across the Central Plains and brings and stalls a warm front over northern WI today. Thunderstorm activity is likely to form along this frontal boundary and propagate west to east across Lake Michigan, with multiple rounds into Wednesday. The mid section of the lake look most at risk, with gusty winds and possibly some hail occuring with these storms. Wagner && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 24, 4:35 AM CDT, 8 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 435 AM CDT Tue Aug 24 2021 WIZ046-047-051-052-056>060-062>072-250945- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 435 AM CDT Tue Aug 24 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight There will be chances for thunderstorms this afternoon into tonight. Some may be strong to severe with the potential for strong to damaging winds. Heat indices in the mid to upper 90s with a few locations nearing 100 degrees are possible this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat indices in the mid to upper 90s with a few locations nearing 100 degrees are possible again on Wednesday in the absences of cloud cover. Chances for thunderstorms at times will continue through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation and reports may be needed this afternoon. LMZ643>646-250945- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 435 AM CDT Tue Aug 24 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight There will be chances for thunderstorms later this afternoon and tonight. Some may be strong to severe with strong to damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Chances for thunderstorms at times will continue through the weekend. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-250945- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 435 AM CDT Tue Aug 24 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight There will be chances for thunderstorms later this afternoon and tonight. Some may be strong to severe with strong to damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Chances for thunderstorms at times will continue through the weekend. www.weather.gov/mkx
In the hours before
Special weather statement, Aug 24, 11:52 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1152 AM CDT Tue Aug 24 2021
WIZ046-047-241715-
Green Lake WI-Marquette WI-
1152 AM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of Green Lake and
Marquette Counties through 1215 PM CDT...
At 1152 AM CDT, Doppler radar was tracking a strong thunderstorm near
Montello, or 12 miles south of Wautoma, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Berlin, Montello, Markesan, Westfield, Princeton, Green Lake,
Packwaukee, Manchester, Mecan, Endeavor, Neshkoro, Kingston,
Marquette, Glen Oak, Harrisville and Dalton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4363 8889 4364 8957 4398 8945 4398 8889
TIME...MOT...LOC 1652Z 248DEG 31KT 4389 8931
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PATTERSONSpecial weather statement, Aug 24, 12:01 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1201 PM CDT Tue Aug 24 2021
WIZ051-241715-
Fond Du Lac WI-
1201 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of Fond du Lac County
through 1215 PM CDT...
At 1201 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rush Lake, or over Ripon, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fond Du Lac, Ripon, North Fond Du Lac, Oakfield, Rosendale, Brandon,
Southern Lake Winnebago, Taycheedah, Lamartine, Eldorado, Alto, Mount
Calvary, St. Cloud, Fairwater, Van Dyne, Peebles, Pipe, Lagoda,
Calvary and Marytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4379 8816 4370 8850 4363 8889 4390 8888
4389 8841 4394 8840 4394 8816
TIME...MOT...LOC 1701Z 248DEG 31KT 4389 8883
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PATTERSONSpecial weather statement, Aug 24, 1:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
106 PM CDT Tue Aug 24 2021
WIZ052-241830-
Sheboygan WI-
106 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of Sheboygan County
through 130 PM CDT...
At 106 PM CDT, Doppler radar was tracking a strong thunderstorm over
Elkhart Lake, or near Plymouth, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sheboygan, Plymouth, Sheboygan Falls, Howards Grove, Oostburg,
Kohler, Random Lake, Elkhart Lake, Greenbush, Cascade, Adell, Waldo,
Glenbeulah, Haven, Silver Creek, Beechwood, Johnsonville, Gibbsville,
Batavia and Hingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4367 8771 4354 8801 4354 8816 4389 8816
4389 8774 4381 8773 4376 8770 4374 8771
4370 8770
TIME...MOT...LOC 1806Z 270DEG 15KT 4384 8799
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PATTERSONThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 11:52 AM CDT | Special Weather Statement | MKX | Green Lake, Marquette | 23 min |
| Aug 24, 12:01 PM CDT | Special Weather Statement | MKX | Fond du Lac | 14 min |
| Aug 24, 12:53 PM CDT | Special Marine Warning | MKX | 97 min | |
| Aug 24, 2:28 PM CDT | Special Marine Warning | MKX | 62 min | |
| Aug 24, 3:03 PM CDT | Special Marine Warning | MKX | 57 min | |
| Aug 24, 3:18 PM CDT | Special Weather Statement | MKX | Green | 27 min |
| Aug 24, 3:32 PM CDT | Special Weather Statement | MKX | Jefferson | 28 min |
| Aug 24, 3:35 PM CDT | Special Weather Statement | MKX | Lafayette | 25 min |
| Aug 24, 3:44 PM CDT | Tornado Warning | MKX | Lafayette | 31 min |
| Aug 24, 4:13 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 32 min |
| Aug 24, 4:18 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 27 min |
| Aug 24, 4:39 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 47 min |
| Aug 24, 4:43 PM CDT | Special Weather Statement | MKX | Walworth | 32 min |
| Aug 24, 4:56 PM CDT | Special Weather Statement | MKX | Green | 34 min |
| Aug 24, 5:28 PM CDT | Special Weather Statement | MKX | Green | 47 min |
| Aug 24, 5:47 PM CDT | Special Weather Statement | MKX | Rock | 58 min |
| Aug 24, 6:10 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 33 min |
| Aug 24, 6:42 PM CDT | Special Weather Statement | MKX | Walworth | 48 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.